Teeth Archives

Questions about children's teeth...

[ teeth Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Questions about children's teeth...

Posted by KMD on October 01, 2000 at 12:54:32:

Can chewable Ester-C harm my children's teeth, being as how I give it to them every day? I read somewhere that chewable C damages teeth...

Speaking of teeth, what would cause new permanent teeth to grow in a yellowed color (meaning the discoloration occured long before the teeth came in)? The baby teeth were pearly white. Please don't say that permanent teeth are naturally more yellow than baby teeth because I'm already aware of that -- this is different, they are unusually discolored. Thanks!



Re: Questions about children's teeth...

Posted by Walt Stoll on October 03, 2000 at 10:43:27:

In Reply to: Questions about children's teeth... posted by KMD on October 01, 2000 at 12:54:32:

Hi, KMD.

I do not recommend chewable vitamin C for this reason.

The most common, known, cause of the discoloration you are describing comes from tetracycline.

Walt



Re: Questions about children's teeth... -- Walt again

Posted by KMD on October 03, 2000 at 12:07:28:

In Reply to: Re: Questions about children's teeth... posted by Walt Stoll on October 03, 2000 at 10:43:27:

Walt,

So would you recommend I do NOT give my children their chewable vitamin C on a daily basis. Perhaps only when they are becoming ill?

How does chewable vitamin C discolor the teeth? Does it also discolor permanent teeth that have not emerged?

My son has never had tetracycline. I'm allergic to it, actually. Perhaps he has had a derivative. What are the common liquid derivatives used in children with ear and sinus infections over the last 10 years?



Re: Questions about children's teeth... -- Walt again (Archive in teeth.)

Posted by Walt Stoll on October 05, 2000 at 14:56:50:

In Reply to: Re: Questions about children's teeth... -- Walt again posted by KMD on October 03, 2000 at 12:07:28:

Hi, KMD.

Most of the "funny named tetracyclines" are listed in the PDR. There ARE other causes: from birth defects, to hypersensitivities to chemicals in our water, food, air, etc. Tetracycline is but the most common conventionally known cause. It only affects developing teeth.

I WOULD recommend the chewable "C" only with illness. The way it seems to cause damage (NOT discoloration) is by the ascorbic "acid" etching the enamel. SO, it would not have any effect on tooth enamel that had not already erupted to where the "acid" could physically touch it.

Hope this helps.

Walt



[ Teeth Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!